Nov 17, 2013
I need your opinion about my last lipid profile. I have Kaletra in my HIV combo:
Total cholesterol: 196 mg/dl; HDL: 37 mg/dl; LDL: 99 mg/dl; Triglycerides: 300 mg/dl (always btn 230/300 mg/dl) Glucose: 96 mg/dl.
I do a lot of exercise, many fiber in diet and fish oil supplements.
Do you think I need an intervention with drugs (fibrates) to improve this numbers? I sincerely I want to avoid that ,, but if necessary...
Thank You...From Argentina
| Response from Dr. Young
Hello and thanks for posting from Argentina.
Most of us are concerned about lipids because of their association with cardiovascular disease risk. It's critical to be mindful that there are multiple other significant risk factors, like high blood pressure, diabetes and tobacco smoking.
Your labs are mostly notable for elevated triglycerides. Your's are high enough to warrant some level of intervention. There are several potential causes of high triglycerides, including diet and medication side effects. To this end, your Kaletra is a possible contributor- many providers here in the US have switched patients like you to other medication options, including newer protease inhibitors because of lesser affect on lipids. We also know that use of fish oils and fibrates can lower triglycerides in positives and it would seem reasonable to consider their use in your situation.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Red Spots After Unprotected Sex Without Ejaculation Worried I Have HIV
- Testicular Pain After Open Mouth Kissing Worried I Have HIV
- White Tongue After Licking Vagina Worried I Have HIV
- Can Bacterial Vaginosis Cause Vaginal Bleeding?
- Causes Of Vaginal Bleeding In Toddlers
- Antibodies Show Up Shortly After ARS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.